Alert archive / Illinois / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Lincoln, IL

September 6, 20106 counties in Illinois

NWS Lincoln, IL issued this red flag warning at Sep 6, 2010, 9:10 AM CDT for 6 counties in Illinois. It took effect at Sep 6, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 9:10 AM CDT (14:10 UTC)
In effect from
Sep 6, 2010, 12:00 PM CDT
Expired
Sep 6, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS83 KILX 061410
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
910 AM CDT MON SEP 6 2010

...HIGH FIRE DANGER ACROSS SOUTHEAST ILLINOIS TODAY...

ILZ066>068-071>073-070000-
/O.UPG.KILX.FW.A.0001.100906T1700Z-100907T0000Z/
/O.NEW.KILX.FW.W.0003.100906T1700Z-100907T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
910 AM CDT MON SEP 6 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...66...67...68...71...72...73

GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON.
THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES
AROUND 25 PERCENT AND RECENT DRY CONDITIONS TO PRODUCE AN ELEVATED
FIRE RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BARNES
1 follow-up statement
700 
WWUS83 KILX 062355
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT MON SEP 6 2010

ILZ066>068-071>073-070100-
/O.EXP.KILX.FW.W.0003.000000T0000Z-100907T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
655 PM CDT MON SEP 6 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...66...67...68...71...72...73

SUSTAINED WINDS HAVE SUBSIDED BELOW 20 MPH AND RELATIVE HUMIDITY
LEVELS HAVE INCREASED ABOVE 25 PERCENT. THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

SHIMON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Sep 6, 6:37 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 6, 6:37 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
637 AM CDT MON SEP 6 2010

.DISCUSSION...
ISSUED 330 AM CDT MON SEP 6 2010

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

MODELS DID NOT DO VERY WELL WITH SOUTHERN EXTEND OF SHOWERS AND
ISOLATED THUNDERSTORMS INTO OUR NORTHERN COUNTIES OVERNIGHT...GETTING
AS FAR SOUTH AS PEORIA. THESE DRIVEN BY WAA/LOW LEVEL JET INTO IA
AND NORTHERN IL. ADDED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THIS MORNING NORTH OF PEORIA...THEN SKIES BECOME MOSTLY SUNNY THIS
AFTERNOON. OTHER FORECAST CONCERN TODAY IS FIRE WEATHER WATCH IN SE IL
THIS AFTERNOON AND EARLY EVENING WHERE GUSTY SOUTH WINDS AND
MINIMUM RH VALUES NEAR 25% OR LOWER SE OF I-70.

00Z SHORT RANGE MODELS SIMILAR IN SHOWING STRONG LOW PRESSURE OF
993 MB OVER FAR NW KS EJECTING NE INTO THE UPPER MS VALLEY BY DAWN
TUE AND BRINGING A WEAKENING COLD FRONT INTO CENTRAL IL THEN. THIS
STRONG SURFACE LOW AIDED BY STRONG 554 DM 500 MB LOW OVER ALBERTA
AND MT THAT MOVES INTO THE UPPER MS VALLEY BY DAWN TUE TOO.
TIGHTENING PRESSURE GRADIENT OVER IL TODAY WITH SOUTH WINDS
INCREASE TO 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON
AND DIMINISHING AFTER SUNSET. FOLLOWED WARMER MAV HIGHS AGAIN WITH
MID 80S CENTRAL IL AND UPPER 80S SE IL.

MODELS CONTINUE TO SHOW LITTLE IF ANY QPF WITH FRONTAL PASSAGE
OVERNIGHT AND TUE MORNING WITH LIMITED MOISTURE AND UPPER LEVEL
DYNAMICS PASSING NORTH OF IL ACROSS MN/WI. WILL HAVE SLIGHT CHANCE
OF SHOWERS/THUNDERSTORMS OVERNIGHT FROM I-55 NW AND SOUTH OF I-72
TUE WITH BEST CHANCES FAR SE IL BY LAWRENCEVILLE. BREEZY AGAIN TUE
AS SW WINDS TURN WEST. FOLLOWED WARMER MAV HIGHS RANGING FROM
UPPER 70S NW OF I-55 TO NEAR 90F FAR SE IL BY LAWRENCEVILLE.

HIGH PRESSURE NOSES INTO IL FROM THE CANADIAN PRAIRIES WED WITH
DRY AND COOLER AIR INTO THE AREA. HIGHS WED IN THE UPPER 70S
CENTRAL IL AND LOWER 80S SE IL WHICH IS PRETTY CLOSE TO NORMAL.

LONG TERM...THURSDAY THROUGH SUNDAY.

NOT TOO MANY CHANGES MADE TO THE EXTENDED FORECAST. TROPICAL
MOISTURE FROM THE WESTERN GULF MOVES INTO THE OZARKS THU AND INTO
IL FRI PER ECMWF AND GFS MODELS WHICH HAVE TRENDED SLOWER WITH THIS.
HAVE JUST SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OVER SW AREAS THU
AND 20-30% CHANCE INTO REST OF AREA THU NIGHT AND FRI. MEX STILL
WARMS HIGHS FRI/SAT INTO MID TO UPPER 80S.

HUETTL

&&

.AVIATION...
ISSUED 637 AM CDT MON SEP 6 2010

MAIN STORY OF THE 12Z TAF VALID TIME IS STRONG WINDS AND/OR LLWS.
A STRONG AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS THIS MORNING
WILL LIFT NORTHEAST INTO THE WESTERN GREAT LAKES BY 12Z TUESDAY.
STRONG WINDS ALOFT TO THE EAST OF THIS SYSTEM ARE CAUSING LLWS AT
THE MOMENT OUT OF THE SOUTH. THESE WINDS WILL START TO MIX DOWN
LATER THIS MORNING...LINGERING INTO THIS EVENING. THE WINDS MIXING
DOWN WILL CAUSE SURFACE GUSTS TO 30 KTS AT TIMES. THE SURFACE
GUSTS SHOULD SUBSIDE THIS EVENING WITH THE LOSS OF DIURNAL
HEATING...BUT THIS WILL ALLOW LLWS TO DEVELOP ONCE AGAIN. WINDS
WILL BEGIN TO TREND MORE WESTERLY TONIGHT AS A COLD FRONT
ASSOCIATED WITH THE AREA OF LOW PRESSURE SINKS INTO THE REGION.

WHILE A COLD FRONT WILL BE PUSHING INTO THE REGION LATER
TONIGHT...THE LOW LEVEL AIRMASS SHOULD REMAIN QUITE DRY. THIS WILL
PRECLUDE PRECIPITATION FOR THE MOST PART AND KEEP ANY CIGS WELL
INTO THE VFR CATEGORY.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
ILZ066>068-071>073.

&&
Hazardous weather outlook, Sep 6, 5:48 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CDT MON SEP 6 2010

ILZ027>031-036>038-040>057-061>063-071100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
548 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL SINK SOUTHWARD INTO THE REGION LATE
TONIGHT...POSSIBLY TRIGGERING A FEW THUNDERSTORMS. WITH LIMITED
MOISTURE TO WORK WITH AND THE BEST UPPER SUPPORT REMAINING WELL TO
THE NORTH...SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT MAY LINGER ACROSS A PORTION OF THE AREA INTO
TUESDAY...ALLOWING LOW THUNDERSTORM CHANCES TO PERSIST. HOWEVER...
SEVERE STORMS ARE STILL NOT ANTICIPATED.

ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE END OF
THE WEEK...BRINGING A CHANCE FOR THUNDERSTORMS BACK TO THE REGION
BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-071100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
548 AM CDT MON SEP 6 2010

...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DUE TO RECENT DRY CONDITIONS...THE FIRE DANGER ACROSS SOUTHEAST
ILLINOIS WILL BE ELEVATED TODAY. GUSTY SOUTHERLY WINDS AND LOW
RELATIVE HUMIDITY VALUES WILL FURTHER AGGRAVATE THE PROBLEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WEAK COLD FRONT WILL SINK SOUTHWARD THROUGH THE REGION ON
TUESDAY...POSSIBLY TRIGGERING A FEW THUNDERSTORMS. WITH LIMITED
MOISTURE TO WORK WITH AND THE BEST UPPER SUPPORT REMAINING WELL TO
THE NORTH...SEVERE WEATHER IS NOT ANTICIPATED.

ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE END OF
THE WEEK...BRINGING A CHANCE FOR THUNDERSTORMS BACK TO THE REGION
BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

Nearby

Red Flag Warnings in Illinois, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.